Alert archive / Alabama / River Flood Warnings in 2013

River Flood Warning 3, NWS Birmingham, AL

January 13, 20134 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 13, 2013, 8:51 AM CST for 4 counties in Alabama. It took effect at Jan 15, 2013, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2013, 8:51 AM CST (14:51 UTC)
In effect from
Jan 15, 2013, 9:00 PM CST
Expired
Jan 14, 2013, 9:44 AM CST
In force
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 97.66 ft at Jan 15, 2013, 9:00 AM CST.

actionminormoderate9010011001/1301/1401/15
Action stage
101 ft
Minor stage
101 ft
Moderate stage
110 ft
Major stage
118 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WGUS44 KBMX 131451
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
851 AM CST SUN JAN 13 2013

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO AND SUMTER COUNTIES.
  SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY.

.RIVER STAGES HAVE ALREADY BEGUN TO RISE ACROSS THE TOMBIGBEE RIVER
ACROSS NORTHERN MISSISSIPPI...AND ADDITIONAL RAINFALL EXPECTED THROUGH
TUESDAY WILL RESULT IN RIVER LEVELS RISING ABOVE FLOOD STAGE AT THE
TOMBIGBEE RIVER AT THE GAINESVILLE LOCK AND DAM AS WELL AS THE SUCARNOOCHEE
RIVER AT LIVINGSTON. CURRENT RIVER LEVELS ARE BELOW FLOOD STAGE...BUT ARE 
FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-140251-
/O.NEW.KBMX.FL.W.0003.130115T2125Z-130118T1535Z/
/GNSA1.1.ER.130115T2125Z.130117T0000Z.130118T0335Z.NO/
851 AM CST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY AFTERNOON TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:30 AM SUNDAY THE STAGE WAS 87.1 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE
  TO RISE TO NEAR 102.1 FEET BY WEDNESDAY EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY NIGHT.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC119-140251-
/O.NEW.KBMX.FL.W.0004.130116T0300Z-130118T1800Z/
/LVNA1.1.ER.130116T0300Z.130117T0000Z.130118T0600Z.NO/
851 AM CST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM TUESDAY EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:30 AM SUNDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 18 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY NIGHT AND CONTINUE TO 
  RISE TO NEAR 19.1 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 18 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON 
  OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
4 follow-up statements
240 
WGUS84 KBMX 132008
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CST SUN JAN 13 2013


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND 
DAM...GAINESVILLE LOCK AND DAM...THE SUCARNOOCHEE RIVER AT LIVINGSTON...

.RIVER STAGES HAVE ALREADY BEGUN TO RISE ACROSS THE TOMBIGBEE RIVER
ACROSS NORTHERN MISSISSIPPI... AND ADDITIONAL RAINFALL EXPECTED THROUGH
TUESDAY WILL RESULT IN RIVER LEVELS RISING ABOVE FLOOD STAGE AT THE
TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... GAINESVILLE LOCK AND DAM... AS 
WELL AS THE SUCARNOOCHEE RIVER AT LIVINGSTON. CURRENT RIVER LEVELS ARE 
BELOW FLOOD STAGE...BUT ARE FORECAST TO RISE ABOVE FLOOD STAGE BY 
MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND... DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING... OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-140808-
/O.EXT.KBMX.FL.W.0002.130114T1134Z-000000T0000Z/
/AVLA1.1.ER.130114T1134Z.130116T0600Z.000000T0000Z.NO/
208 PM CST SUN JAN 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE... OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM SUNDAY THE STAGE WAS 118.4 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST... RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 128.8 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT... AT 128 FEET... CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED.

$$

ALC063-065-091-119-140808-
/O.EXT.KBMX.FL.W.0003.130115T1730Z-000000T0000Z/
/GNSA1.1.ER.130115T1730Z.130117T0600Z.000000T0000Z.NO/
208 PM CST SUN JAN 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY MORNING UNTIL FURTHER NOTICE... OR UNTIL THE WARNING IS
  CANCELLED.
* AT 1:30 PM SUNDAY THE STAGE WAS 88.1 FEET. 
* FLOOD STAGE IS 101.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST... RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 103.1 FEET BY EARLY THURSDAY MORNING.
* IMPACT... AT 101 FEET... FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC119-140808-
/O.EXT.KBMX.FL.W.0004.130116T0000Z-000000T0000Z/
/LVNA1.1.ER.130116T0000Z.130117T0000Z.000000T0000Z.NO/
208 PM CST SUN JAN 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE... OR UNTIL THE WARNING IS
  CANCELLED.
* AT 1:30 PM SUNDAY THE STAGE WAS 9.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET. 
* FORECAST... RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 20.1 FEET BY EARLY THURSDAY MORNING.
* IMPACT... AT 22 FEET... FLOODING OF SOME YARDS IN SOUTHEAST 
  LIVINGSTON OCCURS.
* IMPACT... AT 18 FEET... FLOODING OF FARMLANDS AROUND LIVINGSTON 
  OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
178 
WGUS84 KBMX 140205
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CST SUN JAN 13 2013


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...GAINESVILLE LOCK AND DAM...DEMOPOLIS LOCK AND DAM...AND THE 
SUCARNOOCHEE RIVER AT LIVINGSTON...

.HEAVY RAINFALL OF ONE TO THREE INCHES HAS OCCURRED SINCE SUNDAY MORNING 
OVER THE TOMBIGBEE RIVER DRAINAGE BASIN. RIVER STAGES HAVE ALREADY BEGUN 
TO RISE ACROSS THE TOMBIGBEE RIVER ACROSS NORTHERN MISSISSIPPI...AND 
ADDITIONAL RAINFALL EXPECTED THROUGH TUESDAY WILL RESULT IN RIVER LEVELS 
RISING ABOVE FLOOD STAGE AT THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... 
GAINESVILLE LOCK AND DAM...DEMOPOLIS LOCK AND DAM...AS WELL AS THE 
SUCARNOOCHEE RIVER AT LIVINGSTON. CURRENT RIVER LEVELS ARE BELOW FLOOD 
STAGE...BUT ARE FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-141405-
/O.EXT.KBMX.FL.W.0002.130114T1516Z-000000T0000Z/
/AVLA1.1.ER.130114T1516Z.130116T0600Z.000000T0000Z.NO/
805 PM CST SUN JAN 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:00 PM SUNDAY THE STAGE WAS 119.3 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 128 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED.

$$

ALC063-065-091-119-141405-
/O.EXT.KBMX.FL.W.0003.130115T1239Z-130119T1100Z/
/GNSA1.1.ER.130115T1239Z.130116T1800Z.130118T2300Z.NO/
805 PM CST SUN JAN 13 2013

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 7:30 PM SUNDAY THE STAGE WAS 89.8 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 103.3 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC063-065-091-119-141405-
/O.EXT.KBMX.FL.W.0005.130116T0417Z-000000T0000Z/
/DLDA1.1.ER.130116T0417Z.130117T1800Z.000000T0000Z.NO/
805 PM CST SUN JAN 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 7:15 PM SUNDAY THE STAGE WAS 51.6 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY NIGHT AND CONTINUE TO 
  RISE TO NEAR 71.5 FEET BY THURSDAY EVENING.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$

ALC119-141405-
/O.EXT.KBMX.FL.W.0004.130115T2024Z-130119T0234Z/
/LVNA1.1.ER.130115T2024Z.130117T0000Z.130118T1434Z.NO/
805 PM CST SUN JAN 13 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM TUESDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:30 PM SUNDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 20.3 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 22 FEET...FLOODING OF SOME YARDS IN SOUTHEAST 
  LIVINGSTON OCCURS.
* IMPACT...AT 18 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON 
  OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
885 
WGUS84 KBMX 140749
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 AM CST MON JAN 14 2013


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...GAINESVILLE LOCK AND DAM...AND DEMOPOLIS LOCK AND DAM... 

.HEAVY RAINFALL OF ONE TO THREE INCHES HAS OCCURRED SINCE SUNDAY MORNING 
OVER THE TOMBIGBEE RIVER DRAINAGE BASIN. RIVER STAGES HAVE ALREADY BEGUN 
TO RISE ALONG THE TOMBIGBEE RIVER...AND ADDITIONAL RAINFALL EXPECTED 
THROUGH TUESDAY WILL RESULT IN RIVER LEVELS RISING ABOVE FLOOD STAGE 
AT THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM...GAINESVILLE LOCK AND DAM...
AND DEMOPOLIS LOCK AND DAM. CURRENT RIVER LEVELS ARE BELOW FLOOD 
STAGE...BUT ARE FORECAST TO RISE ABOVE FLOOD STAGE STARTING TONIGHT
INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-141949-
/O.EXT.KBMX.FL.W.0002.130115T0300Z-130119T0429Z/
/AVLA1.1.ER.130115T0300Z.130116T1800Z.130118T1629Z.NO/
149 AM CST MON JAN 14 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 119.6 FEET. 
* FLOOD STAGE IS 122.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 125.7 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.

$$

ALC063-065-091-119-141949-
/O.EXT.KBMX.FL.W.0003.130116T0300Z-130118T0300Z/
/GNSA1.1.ER.130116T0300Z.130116T1800Z.130117T1500Z.NO/
149 AM CST MON JAN 14 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 1:30 AM MONDAY THE STAGE WAS 91.3 FEET. 
* FLOOD STAGE IS 101.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING  AND 
  CONTINUE TO RISE TO NEAR 101.3 FEET BY EARLY WEDNESDAY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC063-065-091-119-141949-
/O.EXT.KBMX.FL.W.0005.130115T2042Z-000000T0000Z/
/DLDA1.1.ER.130115T2042Z.130117T1800Z.000000T0000Z.NO/
149 AM CST MON JAN 14 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  1:15 AM MONDAY THE STAGE WAS 53.3 FEET. 
* FLOOD STAGE IS 68.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON  AND 
  CONTINUE TO RISE TO NEAR 74.1 FEET BY EARLY THURSDAY AFTERNOON.

$$

08
455 
WGUS84 KBMX 141544
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 AM CST MON JAN 14 2013


...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT 
GAINESVILLE LOCK AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCALLY GREATER AMOUNTS 
HAS OCCURRED OVER THE TOMBIGBEE BASIN DURING THE PAST 24 TO 48 
HOURS...AND THIS IS SENDING MUCH OF THE RIVER INTO FLOOD.  HOWEVER...
AT GAINESVILLE THE RIVER IS NOW FORECAST TO REMAIN BELOW ITS
ESTABLISHED FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-150344-
/O.EXT.KBMX.FL.W.0002.130115T0916Z-130119T1312Z/
/AVLA1.1.ER.130115T0916Z.130117T0600Z.130119T0112Z.NO/
944 AM CST MON JAN 14 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM LATE TONIGHT UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6 AM MONDAY THE STAGE WAS 118.8 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE 
  TO RISE TO NEAR 125.8 FEET BY EARLY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$

ALC063-065-091-119-141614-
/O.CAN.KBMX.FL.W.0003.000000T0000Z-130118T0300Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 AM CST MON JAN 14 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* AT 8:30 AM MONDAY THE STAGE WAS 92.4 FEET. 
* FLOOD STAGE IS 101 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 99.5 FEET EARLY 
  THURSDAY AFTERNOON OR EVENING AND BEGIN A SLOW FALL BY FRIDAY MORNING.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC063-065-091-119-150344-
/O.EXT.KBMX.FL.W.0005.130116T0300Z-000000T0000Z/
/DLDA1.1.ER.130116T0300Z.130116T1800Z.000000T0000Z.NO/
944 AM CST MON JAN 14 2013

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 9:15 AM MONDAY THE STAGE WAS 56.2 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND 
  CONTINUE TO RISE TO NEAR 70.2 FEET BY WEDNESDAY EVENING WITH A SLOW 
  FALL BEGINNING AFTER THAT TIME.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:40 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 13, 5:40 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 AM CST SUN JAN 13 2013

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

THE WELL ADVERTISED COLD FRONT BRINGING SEVERAL DAYS OF RAINY
WEATHER IS RIGHT ON SCHEDULE AND LOCATIONS IN THE NORTHWEST WILL
SEE SHOWERS AND A FEW THUNDERSTORMS LATER TODAY. NO SIGNIFICANT
CHANGES TO THE FORECAST NEEDED THIS MORNING WITH JUST SOME SLIGHT
ADJUSTMENTS TO POPS AND TEMPERATURES BASED ON THE LATEST OBS AND
TRENDS.

THE MAIN CONCERNS WITH THIS FORECAST WILL BE THE POTENTIAL FOR
FLOODING. WITH THE FRONT PUSHING INTO THE STATE AND THEN
STALLING...PERSISTENT POST-FRONTAL SHOWERS IN THE NORTHWESTERN
THIRD OF THE CWA WILL INCREASE THE RISK FOR AREAL TYPE FLOODING
ALONG WITH RISES IN STREAMS AND RIVERS. CURRENT STREAMFLOWS ARE
AVERAGING AROUND THE 70TH PERCENTILE IN MUCH OF WEST CENTRAL
ALABAMA WITH SOIL MOISTURE PROFILES ALSO CONFIRMING A HIGHER RISK
FOR RUNOFF. CURRENTLY THE GREATEST THREAT OF RIVER FLOODING WILL
BE ALONG THE TOMBIGBEE WITH THE LATEST FORECAST CALLING FOR A
CREST OF 125 FT (ROUGHLY 3 FT ABOVE FLOOD STAGE) ON WEDNESDAY AT
THE BEVILL LOCK AND DAM (ALICEVILLE).

THE RAIN RATE TENDENCIES AND OVERALL PROGRESSION OF THE FRONT
WILL BE MONITORED THROUGHOUT THE DAY FOR POSSIBLE FLOOD WATCH
CONSIDERATION.

THE TRICKIEST PART OF THIS FORECAST IS DETERMINING WHEN ALL THE
RAINFALL IS GOING TO END. 00Z MODELS HAVE RE-DEVELOPED SHORTWAVE
ENERGY SHIFTING EASTWARD DURING THE WEDNESDAY-THURSDAY TIMEFRAME
WITH THE MAIN AFFECTS BEING TO PROLONG THE FINAL PUSH OF THE
RAINFALL UNTIL THURSDAY MORNING. WILL HAVE TO BUMP POPS UP FOR THE
MID-WEEK PERIOD BUT CONFIDENCE IS SHAKY AT BEST ON WHEN THINGS
FINALLY CLEAR OUT.

FOR TEMPERATURES...LOOK FOR MUCH ABOVE AVERAGE NUMBERS AGAIN
TODAY. ONCE THE FRONT MOVES INTO THE STATE THERE WILL BE A SHARP
TEMPERATURE GRADIENT FROM NORTHWEST TO SOUTHEAST. MORE TYPICAL
JANUARY NUMBERS BY THE END OF THE WEEK WITH LOWS IN THE 30S AND
HIGHS IN THE 50S JUST ABOUT AREA WIDE.

&&

.AVIATION...
12Z TAF DISCUSSION.

MVFR CIGS WILL PREVAIL ACROSS CENTRAL ALABAMA THRU 18Z...WITH LCL
IFR CIGS. THE CIGS WILL LIKELY RISE TO ABOVE 3000 FEET AGL BY 17Z AT
MOST LOCATIONS AS THE WARM AIR MASS MIXES WELL IN THE BOUNDARY LAYER.
A STRONG COLD FRONT WILL ENTER NW ALABAMA BY 19Z AND REACH THE I-20
CORRIDOR BY 23Z. SCT SHWRS WILL DEVELOP AHEAD OF THE FRONT...SO
VSBYS MAY BRIEFLY DROP TO 3 MILES OR LESS. TSTM ACTIVITY ALONG
LEADING EDGE OF COLD FRONT IS EXPECTED TO DIMINISH THIS AFTERNOON AS
THE UPPER LEVEL FORCING WEAKENS...AND DID NOT INCLUDE TSTMS IN THE
FORECAST.  WIDESPREAD POST-FRONTAL RAIN AND FOG WILL OCCUR WITH
WITH CIGS LOWERING TO 1000-2000 FEET AGL AND EVENTUALLY BELOW 1000
FEET AGL ACROSS THE NORTHERN TAF SITES BY 06Z.

THE COLD FRONT WILL WEAKEN AND BECOME STATIONARY JUST NORTH OF KMGM
BY THE END OF THE FORECAST PERIOD.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  46  49  44  49 /  70 100 100  90  90
ANNISTON    71  50  53  46  54 /  50 100  90  80  90
BIRMINGHAM  71  45  48  44  48 / 100 100 100  90  90
TUSCALOOSA  74  45  46  43  46 / 100 100 100  90  90
CALERA      72  47  50  45  51 /  90 100  90  90  90
AUBURN      73  59  63  53  64 /  30  80  70  60  70
MONTGOMERY  76  56  60  50  60 /  50  90  70  70  70
TROY        76  62  66  55  66 /  40  80  50  60  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jan 13, 5:54 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 AM CST SUN JAN 13 2013

ALZ011>015-017>050-140402-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
554 AM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE NORTHERN PORTIONS OF CENTRAL ALABAMA WILL SEE SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS TODAY THROUGH TUESDAY. PERIODS OF
MODERATE TO HEAVY RAINFALL ARE POSSIBLE SUNDAY AFTERNOON THROUGH
TUESDAY. FLOODING MAY BECOME AN ISSUE ACROSS THE NORTHWEST COUNTIES
OF CENTRAL ALABAMA BY MONDAY AND INTO TUESDAY. THE AREA WITH THE
HIGHEST FLOODING THREAT IS NORTHWEST OF A REFORM TO JASPER TO
ADDISON LINE.

HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA
WILL CAUSE RISES ALONG THE TOMBIGBEE RIVER BASIN. THE UPPER PORTIONS
OF THE TOMBIGBEE RIVER ARE FORECAST TO GO ABOVE FLOOD STAGE BY MONDAY
MORNING...RESULTING IN MINOR FLOODING THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
MONDAY AND TUESDAY DUE TO A FLOODING THREAT.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 8:51 AM CSTRiver Flood WarningBMXSumter4 days
Jan 13, 1:55 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter10 days
Jan 13, 3:55 PM CSTSpecial Weather StatementBMXGreene35 min
Jan 13, 4:03 PM CSTSpecial Weather StatementBMXFayette, Walker57 min
Jan 13, 4:06 PM CSTSevere Thunderstorm WarningBMXGreene39 min
Jan 13, 4:34 PM CSTSpecial Weather StatementBMXTuscaloosa26 min
Jan 13, 4:38 PM CSTSpecial Weather StatementBMXTuscaloosa37 min
Jan 13, 4:39 PM CSTSpecial Weather StatementBMXBlount51 min
Jan 13, 4:50 PM CSTAreal Flood AdvisoryBMXTuscaloosa, Walker17 days

Nearby

River Flood Warnings in Alabama, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.